Ask a Vet and Get Your Veterinary Questions Answered.
Hello, I am sorry to hear that your girl isn't feeling well and I'd like to help.
Many antibiotics that we use to treat skin infectins can cause nausea, especially if they are given on an empty stomach. If she's vomiting up her medication then her skin won't improve and she will remain itchy.
If you aren't giving her medication with food I would start trying that to prevent her from becoming more nauseous.
Since she is already nauseous to try and settle her stomach tonight you can try either:
1) Pepcid-ac (famotidine) at one 10mg tablet per 20 to 40 pounds of body weight every 12 hours. OR 2) Prilosec (omeprazole) at one 10mg tablet per 20 to 40 pounds of body weight every 24 hours. These will reduce stomach acid and should help settle her stomach. You can use these for several days if need be or as long as she needs to take her antibiotic. Make sure to give these at least 2 hours before her antibiotic dose. They can be given on an empty stomach.
I would also start a bland diet. A homemade bland diet to try is 50% boiled hamburger (or white, skinless chicken), all fats drained off, and 50% boiled white rice.
Feed several small meals a day rather than one or two large meals. If this helps ask your veterinarian about prescription food called Hills i/d as that is a balanced bland diet you can feed for a while if you need to.
You don't mention what tablets she is on for scratching so I cannot comment on them much. If they are steroids (like prednisolone or prednisone) they can cause gastrointestinal upset. The antacids may help with that as well.
If she isn't feeling much better with these measures then she should be rechecked by her veterinarian. She may need an injection to settle her stomach or she may have something else new going on.
Best of luck with your girl.